From: firstname.lastname@example.org (Dave Honsinger)
Subject: Re: Drug stamp story resurfaces
Bob & Welmoed Sisson <email@example.com> wrote:
<text of warning reformatted to match flyer>
>Thought you all might like to know that a variation of the "blue star
>drug-laced stamp" story is making the rounds again. I got my kids' school
>newsletter today, and in it was a blurb:
> WARNING TO PARENTS
(skull and crossbones before and after above line, all in 24-point
> A form of tattoo called "Blue Star" is being sold to school children. It is
> a piece of paper containing a blue star. They are the size of a pencil eraser
> and each star is soaked with L.S.D.
(above paragraph in BOLD type, all caps)
> The drug is absorbed through the skin simply by handling the paper.
> There are also bright colored paper tattoos resembling postage stamps
> that have the picture of the following:
> Mickey Mouse
> Disney Characters
> Bart Simpson
(above descriptions set in a box, all caps, with a
skull-and-crossbones in front of each)
> These are laced with drugs.
>If your child gets any of the above do not handle them."
I also stopped an outbreak of this at the Towson State University
Student Daycare Center today. The warning notice was worded
identically to the above, but continues as shown below.
A parent of a child at the day care center told me about the warning,
and I immediately told her that it is a UL. When she didn't believe
me, I ran to the nearest computer and pulled up the FAQ on this from
The Sputnik Drug Information Zone (http://nepenthes.lycaeum.org/) and
copied it for her. I then made a copy and provided it to the day care
center. The administrator was kind enough to provide me with a copy
of the flyer, and told me she had received it yesterday (3/26/96) from
the parent of a child at St. Clare's school in Essex, Maryland, where
it was sent to all of the parents recently.
For those of you interested in such things, the full remaining text of
the warning flyer follows. Anyone feel up to contacting this J.
O'Donnell at Danbury Hospital?
"These are known to react quickly and some are laced with
Hallucinations, severe vomiting, uncontrollable laughing, mood
changes, change in body temperature.
Please feel free to reproduce this article and distribute it within
your community and workplace. Get the word out about this danger to
FROM: J. O'Donnell -- Danbury Hospital
Outpatient Chemical Dependency Treatment
Please copy and post at your work, give to your friends, send a copy
to your local schools. This is very serious...young lives have
already been taken.
> How can I convince my kids' school that they've been duped?
The Sputnik Drug Information Zone